Can you overdose on Thyroid medication?

I live 900 miles away from my family and got a call that my mom tried to rob her life by using some of my old Thyroid medication. Can you die from taking an overdose? What other side effects can occur?
Answers:
Yes, you can overdose and probably can die.
The effects depend on whether you're taking medication for hypothyroidism or hyperthyroidism.
Of course you can overdose and become hyperthyroid by taking exogenous hormone. It would be a rare occurence, though, for somebody to die from it. The circumstances to worry about would be if the increased pulse triggered problems near an already delicate heart condition, for instance.
If she also got into some of your propanolol, beta blocker overdoses can cause some authentic problems. Hypotension doesn't always respond to the normal fluids and pressor agents (though that's with really massive overdoses), and may require life-size doses of glucagon, a trick not every doctor knows. But I'd be shocked to hear your mom had any serious problems with what she probably have on hand. Best wishes.
Various drugs and treatments used for thyroid conditions, including hypothyroidism, hyperthyroidism, goiter, nodules, thyroid cancer, and autoimmune thyroid disease, developed by thyroid lenient

The antithyroid drugs include : carbimazole, methimazole, and propylthiouracil (PTU). These drugs are used to treat hyperthyroidism (overactivity of the thyroid gland) in order to reduce the excessive thyroid distraction before surgery and to treat and maintain patients not having surgery.

Lower doses of anti-thyroid drugs may be a short time ago as effective but with fewer adverse effects. Both low and giant doses of these drugs have the same benefits, but high doses front to more adverse effects. Source(s): internet
Unlikely, I think. Thyroid is a slow-acting hormone. It takes me 3-4 days to notice anything unusual if I quit my meds, and 3-4 days when I start taking it again.

Unless it's T3 type, which I doubt. It's T4, right? That's the slow-acting precursor to T3.
Hi,

I'm hyperthyroid too and have asked my endocrinologist this. Are you on Tapazole (methimazole) or Propylthiurocil? Your thyroid medication most likely won't annihilate her, depending on how much she took. It may cause some issues though considering the function of thyroid meds; they may screw some things up with her thyroid even.

Chances are though, if she is fine now, that she should be okay. I'm so sorry you're going through this. I really craving you the best, and also your mom and family. And PLEASE don't blame yourself. It's not your fault. Your mother sounds depressed and obviously suicidal, and if it hadn't be your medications then it would have be something else. When someone is suicidal, they will find any way to attempt suicide.

Good luck to you sweetheart. Source(s): I'm an addictions counselor, also have Graves Disease beside hyperthyroidism, on Tapazole and Indirol for 12+ years.
What be the medication? You can email me if you want.

EDIT: I emailed a response to your question. Hope it helped. Source(s): Pharmacist

Related Questions:
Physics or calculus for a medical art?   How several 600 milligram prescriptions ibupfrofen would one obligation to steal surrounded by establish to eliminate themselves?   When I bend down, why do I become dizzy?   If an antibiotic is too strong & unsafe, what further study can be conducted to create a safer antibiotic?   Scientific word for a pregnant women and a to-be-father?  
  • Hello, is near anyone medically qualified out near?
  • How does eyesight evolution?
  • When you're underneath the influence of anesthesia and conscious, wouldn't your heart rate increase?